Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Hyperbolic structures for surfaces of infinite type


Author: Ara Basmajian
Journal: Trans. Amer. Math. Soc. 336 (1993), 421-444
MSC: Primary 30F35; Secondary 30F40, 57M50
MathSciNet review: 1087051
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Our main objective is to understand the geometry of hyperbolic structures on surfaces of infinite type. In particular, we investigate the properties of surfaces called flute spaces which are constructed from infinite sequences of "pairs of pants," each glued to the next along a common boundary geodesic. Necessary and sufficient conditions are supplied for a flute space to be constructed using only "tight pants," along with sufficient conditions on when the hyperbolic structure is complete. An infinite version of the Klein-Maskit combination theorem is derived.

Finally, using the above constructions a number of applications to the deformation theory of infinite type hyperbolic surfaces are examined.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30F35, 30F40, 57M50

Retrieve articles in all journals with MSC: 30F35, 30F40, 57M50


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1993-1087051-2
PII: S 0002-9947(1993)1087051-2
Keywords: Fuchsian group, hyperbolic surface, Riemann surface, pair of pants
Article copyright: © Copyright 1993 American Mathematical Society